Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 3, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 2, 2020, 7:23 PM EST for Cobb County, Georgia. It was in force for 118 min.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2020, 7:23 PM EST (00:23 UTC)
- Expired
- Jan 2, 2020, 9:21 PM EST
- In force
- 118 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cobb County, GA
The radar
The Atlanta radar (KFFC), 71 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Allatoona Creek at Stilesboro Road near Acworth (MAHG1). The gauge peaked at 13.48 ft at Jan 2, 2020, 8:00 PM EST.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 18 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02393419, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
027 WGUS42 KFFC 030023 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 723 PM EST Thu Jan 2 2020 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Allatoona Creek near Mars Hill affecting Cobb County .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC067-031422- /O.NEW.KFFC.FL.W.0003.200103T0023Z-000000T0000Z/ /MAHG1.1.ER.200103T0000Z.200103T0000Z.000000T0000Z.UU/ 723 PM EST Thu Jan 2 2020 The National Weather Service in Peachtree City has issued a * Flood Warning for The Allatoona Creek near Mars Hill. * From this evening until further notice. * At 7 PM Thursday the stage was 12.7 feet...and rising. * Flood stage is 13 feet. * At 13 feet...Flood Stage is reached. Minor flooding begins in the woodlands and fields near the creek upstream and downstream from the gage on Stilesboro Road. && LAT...LON 3396 8467 3396 8474 3405 8474 3405 8468 3399 8465 $$
1 follow-up statement
370 WGUS82 KFFC 030221 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 921 PM EST Thu Jan 2 2020 ...The Flood Warning is cancelled for the following rivers in Georgia... Allatoona Creek near Mars Hill affecting Cobb County GAC067-030251- /O.CAN.KFFC.FL.W.0003.000000T0000Z-200103T0221Z/ /MAHG1.1.ER.200103T0000Z.200103T0115Z.200103T0150Z.UU/ 921 PM EST Thu Jan 2 2020 The Flood Warning is cancelled for The Allatoona Creek near Mars Hill. * This takes effect immediately. * At 9PM Thursday the stage was 12.7 feet...and falling. * Flood stage is 13 feet. * The creek/river will continue to fall. * At 13 feet...Flood Stage is reached. Minor flooding begins in the woodlands and fields near the creek upstream and downstream from the gage on Stilesboro Road. && LAT...LON 3396 8467 3396 8474 3405 8474 3405 8468 3399 8465 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 2, 6:36 PM EST, 47 minutes earlier.
Area forecast discussion, Jan 2, 6:36 PM EST, 47 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 636 PM EST Thu Jan 2 2020 .PREV DISCUSSION... /Issued 251 PM EST Thu Jan 2 2020/ SHORT TERM /Tonight through Friday Night/... Main concerns are likelihood of heavy rain and strong/svr convection thru Friday. Initial round of moderate rain today a little bit lower than forecast. Based on what has fallen so far and forecast, event total accumulations (12Z this morning thru 12Z Sat) expected to range from 0.5 to 2.5 inches with the highest amounts still occurring in the far NW. Will likely see some minor flooding in far NW counties so no plans to cancel or modify the flood watch. As mentioned earlier, SPC expanded marginal risk area a bit for both day 1 and 2 outlooks. While temps have been a little cooler than forecast here, the source region for low level heat/moisture over Srn AL and northern Gulf still somewhat warm. Based on expected MLCAPE and 0-1km shear, ingredients most likely to come together over westcentral 9A-3P and spread east into rest of middle GA and SE CWA counties noon-8P. Not seeing a strong signal of severe storms in hires model reflectivity or updraft helicity. Tornado threat probably even lower than system last weekend, which produced no severe weather. Isolated damaging wind main threat, and even that appears limited. Showers expected to linger all Fri night as SW flow and moisture axis slow to leave but heavier rain more likely in the evening tapering off after 10 P. SNELSON LONG TERM /Saturday through Thursday/... No major changes made to the extended forecast. The heavy rain in the short term will be coming to an end at the beginning of the long term with drier air pushing in from the west by Saturday morning. This will force the main flow of rain and the frontal system east of the region. Wrap- around precip on the backside of the surface low- pressure will be possible for north Georgia through Saturday evening/night. As colder near- surface air rushes into the forecast, a slight chance for some light snow flurries will be possible Saturday night for portions of north Georgia, especially in higher elevations, with no accumulations expected at this time. The forecast area is then expected to dry out for a couple days, with high pressure moving into the region Sunday and Monday with above normal temperatures...as in highs in the 50s to low 60s. Following Monday, the forecast becomes much less certain with discrepancies in the models. The next shortwave system is expected on Tuesday through Wednesday, but differences between timing of the trough, moisture flux ahead of the trough, and the deepness of the will lead to quiet different forecasts of surface conditions on the local level. Therefore, current forecast calls for at least a slight chance of precip in this timeframe with the likely timing on late Tuesday. Averaged temperatures again call for slightly above average temps with highs in the 50s to low 60s. Thiem/01 && .AVIATION... 00Z Update... Band of heavier rainfall has shifted north of ATL and IFR cigs have improved. This should be short lived, and do expect another round of heavier rain and IFR cigs overnight. Winds will also try and shift around to the SW right around 06z. Cigs and vsbys will continue to be impacted by the widespread rainfall through most of tomorrow...tapering off only after 00Z SAT. //ATL Confidence...00Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 47 65 53 59 / 70 90 80 30 Atlanta 49 65 52 56 / 80 90 80 30 Blairsville 46 60 46 50 / 90 90 80 50 Cartersville 50 62 49 53 / 80 90 80 40 Columbus 60 71 54 61 / 70 90 80 20 Gainesville 45 62 51 55 / 80 90 80 40 Macon 56 73 55 62 / 70 90 80 20 Rome 50 62 49 52 / 90 80 80 40 Peachtree City 51 66 51 56 / 80 90 80 30 Vidalia 58 78 60 67 / 30 50 70 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Friday evening for the following zones: Catoosa...Chattooga...Dade...Floyd...Gordon...Murray...Walker... Whitfield. && SHORT TERM...SNELSON LONG TERM....01 AVIATION...NListemaa
Hazardous weather outlook, Jan 2, 2:45 PM EST, 4 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 245 PM EST Thu Jan 2 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 245 PM EST Thu Jan 2 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A Flood Watch remains in effect through Friday evening for far northwest Georgia where moderate to occasionally heavy rainfall will produce up to 2.5 inches of rain. Persistent, heavy rainfall could lead to flooding of creeks, streams and rivers, as well as roadways and low-lying areas. Isolated thunderstorms will also be possible across portions of westcentral Georgia late this afternoon and tonight. No severe weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Heavy rain will taper off Friday and Friday night from west to east, but runoff from earlier rain could produce rises and continued flooding, mainly in northwest Georgia. Isolated strong to possibly severe storms will be possible over westcentral and middle Georgia Friday into the early evening and could produce damaging winds. There is also a slight chance for snow flurries over far north Georgia on the backside of the storm system late Saturday and Saturday night, especially in higher elevations. No accumulation or impacts are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 7:17 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 48 hr |
| Jan 2, 11:31 PM EST | River Flood Warning | FFC | Forsyth | 4 hr |
| Jan 3, 6:12 AM EST | Dense Fog Advisory | FFC | Banks, Barrow, Bartow, Cherokee, Clarke, Cobb and 19 more | 4 hr |
| Jan 3, 8:29 AM EST | River Flood Warning | FFC | Gwinnett | 7 hr |
| Jan 3, 8:38 AM EST | Special Weather Statement | FFC | Meriwether, Troup | 37 min |
| Jan 3, 8:45 AM EST | Special Weather Statement | FFC | Clayton, DeKalb, Fayette, Fulton | 30 min |
| Jan 3, 9:15 AM EST | Special Weather Statement | FFC | DeKalb, Henry, Rockdale | 30 min |
| Jan 3, 9:17 AM EST | Special Weather Statement | FFC | Meriwether, Spalding | 28 min |
| Jan 3, 9:45 AM EST | Special Weather Statement | FFC | Chattahoochee | 30 min |
| Jan 3, 10:25 AM EST | Special Weather Statement | FFC | Butts, Jasper, Morgan | 35 min |
| Jan 3, 11:24 AM EST | River Flood Warning | FFC | Gwinnett | 61 min |
| Jan 3, 12:54 PM EST | Special Weather Statement | FFC | Macon | 36 min |
| Jan 3, 1:08 PM EST | Special Weather Statement | FFC | Wilkes | 37 min |
| Jan 3, 1:21 PM EST | Special Weather Statement | FFC | Jasper | 24 min |
| Jan 3, 1:33 PM EST | Special Weather Statement | FFC | Houston | 27 min |
| Jan 3, 1:35 PM EST | Special Weather Statement | FFC | Crisp | 25 min |
| Jan 3, 1:41 PM EST | Special Weather Statement | FFC | Greene, Morgan | 34 min |
| Jan 3, 1:50 PM EST | Special Weather Statement | FFC | Macon, Schley | 25 min |
| Jan 3, 1:55 PM EST | Special Weather Statement | FFC | Jasper | 35 min |
| Jan 3, 2:01 PM EST | Special Weather Statement | FFC | Crisp, Dooly | 29 min |
| Jan 3, 2:13 PM EST | Special Weather Statement | FFC | Wilkes | 32 min |
| Jan 3, 2:26 PM EST | Special Weather Statement | FFC | Dodge, Pulaski | 34 min |
| Jan 3, 2:37 PM EST | Special Weather Statement | FFC | Washington, Wilkinson | 23 min |
| Jan 3, 3:20 PM EST | Special Weather Statement | FFC | Wilcox | 25 min |
| Jan 3, 3:43 PM EST | Special Weather Statement | FFC | Crisp | 32 min |
| Jan 3, 3:48 PM EST | River Flood Warning | FFC | Gwinnett, Walton | 3 hr |
| Jan 3, 3:57 PM EST | Special Weather Statement | FFC | Twiggs | 33 min |
| Jan 3, 4:55 PM EST | Special Weather Statement | FFC | Laurens | 35 min |
| Jan 3, 5:54 PM EST | Special Weather Statement | FFC | Jefferson | 21 min |
| Jan 3, 6:00 PM EST | Tornado Warning | FFC | Jefferson | 15 min |
| Jan 3, 6:27 PM EST | Special Weather Statement | FFC | Laurens | 33 min |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.